MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145015P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, the patient underwent long-term internal jugular vein catheterization for hemodialysis using a chronic catheter on (b)(6) 2024, followed by regular hemodialysis sessions.On the day of the event, bleeding was observed at the connection point between the long-term catheter and the dialysis circuit during a session.Examination revealed a crack at the interface venous (blue).Investigation suggested that the mismatch in material compatibility between the long-term catheter and the dialysis circuit components caused the connector to rupture.There was a crack and a leak.Tego was not utilized.Nothing unusual was observed on the device prior to use.Flushing was done with normal results.No excessive forced use on the device.The insertion site was not treated prior to product placement.The cleaning agent(s) are allowed to dry thoroughly prior to applying ointment(s) to the area.The connector was promptly replaced, and no further bleeding was observed.Additionally, an arteriovenous fistula was created to neurovascular access for ongoing dialysis.As a remedial action, the catheter was repaired.The procedure was continued and completed after the remedial action was performed.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.No blood loss, and blood transfusion was not required.The intervention/treatment was replacing the catheter connector.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22257025
Report Number1282497-2025-00416
Device Sequence Number7900436
Product Code MSD
UDI-Device Identifier10884521157989
UDI-Public10884521157989
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145015P
Device Catalogue Number8888145015P
Device Lot Number2329000418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Initial Report FDA Received Date06/18/2025
Date Device Manufactured10/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexUnknown